Forums


Medications & Prescription Treatment

Nortriptyline, No Orgasm, No sex drive and Hemorrhoids

  • By Ughhhh

    Seriously,I tried to remove my profile pic and like everything else in my life that kept giving me error message and doesn’t work right, so I really do not even care and am posting this bc I can’t complain to anyone. I can tolerate this med barely, but it has made me sexually dead and I have giant hemorrhoid that is resisting any water, fiber, fruit or other treatment it’s just a damn side effect. My mouth is also really dry. I kind of think the med is helping, but I’m not sure. I have numb face and mouth at times.

    There are almost NO antidepressants I can tolerate. I get hypomania from quite a few. i have tried lots of crazy meds in the past, so tolerating this med at all is a surprise. But this hemorrhoid bothers me a lot mentally and the dead sex drive I think is an unacceptable side effect and comes with all meds that deaden nerves. I am so sick of this. WTF why do they kill the sex drive but make you want to eat like a hedonist. Is it unreasonable to expect it to both kill the sex drive and the eating drive, ugh this pisses me off to no end

    Reply Created with Sketch. reply
  • By GardensatNight

    I’m sorry you’re going through this. It sucks that all meds have side effects. I read some of your other posts and I’m on the same cocktail as you with the topomax and the nortriptyline, but also with gabapentin, which kind of increases the dopomax effect but with added weight gain and more nerve numbing :). Fun. But it majorly controls my pain levels, too.

    Anyway, I would try to find work arounds for what you can tolerate. For me, I couldn’t tolerate having a head-splitting migraine every day. I take extra vitamins to combat the topomax sucking them out of my body. I try to watch what I eat to combat the weight gain. Are you male or female? There are things that can be done to help with sexual completion issues as well. I’m very sorry this is happening. Migraine disease SUCKS.

    Reply Created with Sketch. reply
  • By Ughhhh

    Hi, Thank you for your input. i know a lot of people are dealing with these meds and the side effects so I shouldn’t feel alone. I’m pretty sure I’m ready to give up after these side effects, the migraine i have is truly awful bc it lasts for such prolonged periods of time, but I am still having them just lessened somewhat. I’m a female, and I have had other chronic pain issues, one of which was related to sex, but is now fixed, so I’m not really willing to lose that part of life after having lost it due to pain for the last 17 years. I don’t know what to do,I can’t deal with the migraines, but I can’t deal with losing a sex life again, it looks like an impossible situation.

    Reply Created with Sketch. reply
  • By GardensatNight

    I hear you. I’m really sorry this is happening. If it helps, they have some REALLY promising drugs coming out in about a year (CGRP drugs.) That’s another reason to get hooked up with a headache specialist who is likely to be in the know about what’s going on and how to get you what you need to feel the best you can.

    It is really discouraging when the migraines go on and on. Mine can last 5-7 days, so I hear you. Not fun. With still wanting to have a full life despite the side effects of meds, that is totally normal. Migraine robs us of so much and it’s important to squeeze out every little bit of normal that we can. Nancy is right about making sure to stay on a med for at least 3 months. Some of the side effects will subside with time if you stay on the med. With the nerve numbing effects of nortriptyline/seizure meds that can affect sex drive and ability to enjoy sex, it can help to try out something for aided stimulation (lots of devices you can order).

    Reply Created with Sketch. reply
  • By Nancy Harris Bonk Moderator

    Hi Ughhh,

    These really aren’t acceptable potential side effects, I’m sorry you are going through this.
    If you haven’t mentioned the low libido/hemorrhoids to your doctor I would encourage you to do so. Potential side effects may lessen the longer we are on medications, but none the less should be discussed.

    If you don’t get anywhere – get another opinion!!
    Nancy

    Reply Created with Sketch. reply